MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D132704
Medical Device Problem Codes Insufficient Cooling (1130); Device Contamination with Body Fluid (2317); High Readings (2459); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
A patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch¿ bi-directional navigation catheters for which biosense webster¿s product analysis lab identified foreign material at the tip of the returned catheter.During the procedure, the carto 3 system and the smartablate generator were displaying inaccurate impedance and temperature spikes when delivering rf therapy with thermocool® smart touch¿ bi-directional navigation catheter.When the physician removed the thermocool® smart touch¿ bi-directional navigation catheters from the patient's body, they noted the presence of char at the tip of the catheter.It was confirmed that the irrigation functioned properly.The thermocool® smart touch¿ bi-directional navigation catheter was replaced with a like device and the procedure was completed.There was no report of patient consequence.The customer¿s reported issues of high temperature, high impedance and char on thermocool® smart touch¿ bi-directional navigation catheters are not considered to be mdr reportable since the user-defined cut-offs were not exceeded and the potential these could cause or contribute to a death, serious injury, or other significant adverse event, is remote.The presence of char on the electrodes does not represent an mdr-reportable event as well.On (b)(6) 2020, the thermocool® smart touch¿ bi-directional navigation catheter was returned with foreign matter at the tip of the catheter.This finding has been assessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
On (b)(6) 2020, the product investigation was completed.A patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch¿ bi-directional navigation cathetersfor which biosense webster¿s product analysis lab identified foreign material at the tip of the returned catheter.During the procedure, the carto 3 system and the smartablate generator were displaying inaccurate impedance and temperature spikes when delivering rf therapy with thermocool® smart touch¿ bi-directional navigation catheter.When the physician removed the thermocool® smart touch¿ bi-directional navigation catheters from the patient's body, they noted the presence of char at the tip of the catheter.It was confirmed that the irrigation functioned properly.The thermocool® smart touch¿ bi-directional navigation catheter was replaced with a like device and the procedure was completed.There was no report of patient consequence.Device evaluation details: the returned device was visually inspected, and no anomalies were found, the char was not observed in the tip during product analysis, however, a picture was provided by the decontamination lab and char was observed on the catheter tip.Then, the catheter was connected to the generator and no temperature was observed.Also, the catheter was irrigating correctly.A manufacturing record evaluation was performed for the finished device 30369225m number, and no internal action was found during the review.The customer complaint has been confirmed since char was observed on the tip when the catheter was received at the decontamination lab.The lost of the material (char) could be related to the decontamination process.Char is a physical phenomenon of rf; it can be the normal result of the ablation process.In h6, a secondary preferred component code is "biological and chemical".If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key10805338
Report Number2029046-2020-01642
Device Sequence Number19094625
Product Code LPB
UDI-Device Identifier10846835009194
UDI-Public10846835009194
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2021
Device Model NumberD132704
Device Catalogue NumberD132704
Device Lot Number30369225M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer11/24/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; SMARTABLATE GENERATOR; THERMOCOOL SMARTTOUCH; YELLOW PATCH SENSOR CABLE KIT